MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UNIII AXS SCREWS, SELF-DRILLING, 1.5X4MM, 5/P; IMPLANT

STRYKER LEIBINGER FREIBURG UNIII AXS SCREWS, SELF-DRILLING, 1.5X4MM, 5/P; IMPLANT
Catalog Number 56-15934
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received, it will be reported on a supplemental report.Device discarded at the facility.
 
Event or Problem Description
It was reported that an orbital floor plate needed to be removed because the patient began experiencing double vision.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the product was not returned for investigation and the information provided was not sufficient.No lot number was provided, thus a review of the specific manufacturing batch records and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) cannot be performed.Therefore it is also not possible to determine the quantity released for distribution within the affected lot.To obtain more details about the complained event, the sales rep was contacted.No pre-operative images could be provided that illustrate the implant position relatively to the eye.Also no information about the experience level of the involved surgeons with respect to orbital floor reconstructions was available.It was additionally unknown if swelling was involved in the initial surgery that might caused the orbital contents not to be in an accurate position during the initial procedure.Finally it was stated that the orbital floor plate was replaced by ¿a straight 0.85 medpor implant¿, because there was still a small defect the surgeon wanted to place the implant over.Finally the r&d expert for neuro screws was contacted to assess this complaint.He stated that the currently complained neuro screws are not intended to be used for midface-applications.Thus this application is considered as off-label use that might have contributed to a non ideal reconstruction of the orbital floor and the resulting complained double vision of the patient.Based on the investigation, the corresponding statistical evaluation as well as the assessment of the stryker r&d expert for neuro screws there is no indication for a not correctly working product or any systematic design, material or manufacturing related issue.Therefore no further corrective and / or preventive actions are deemed necessary at that time.The complaint is added to the complaint trend.

Brand Name
UNIII AXS SCREWS, SELF-DRILLING, 1.5X4MM, 5/P
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7629640
Report Number0008010177-2018-00054
Device Sequence Number16598867
Product Code HBW
UDI-Device Identifier37613327090735
UDI-Public37613327090735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number56-15934
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;